Alert archive / Nevada / Red Flag Warnings in 2007

Red Flag Warning 24, NWS Las Vegas, NV

August 19, 2007Esmeralda County, Nye County, Nevada

NWS Las Vegas, NV issued this red flag warning at Aug 19, 2007, 3:53 AM PDT for Esmeralda County, Nye County, Nevada. It took effect at Aug 19, 2007, 10:00 AM PDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 19, 2007, 3:53 AM PDT (10:53 UTC)
In effect from
Aug 19, 2007, 10:00 AM PDT
Expired
Aug 19, 2007, 7:00 PM PDT
In force
9 hr
Issued by
NWS Las Vegas, NV

Counties Esmeralda County, NV, Nye County, NV

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2007-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2007-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5587 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS85 KVEF 191053
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
353 AM PDT SUN AUG 19 2007

NVZ460-462-200200-
/O.UPG.KVEF.FW.A.0015.070819T1700Z-070820T0200Z/
/O.NEW.KVEF.FW.W.0024.070819T1700Z-070820T0200Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
353 AM PDT SUN AUG 19 2007

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A RED FLAG
WARNING FOR ESMERALDA COUNTY AND THE CENTRAL AND SOUTHERN NYE
COUNTY DESERTS DUE TO GUSTY WINDS AND LOW RELATIVE HUMIDITY...
WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM PDT THIS
EVENING. THIS REPLACES THE FIRE WEATHER WATCH WHICH WAS PREVIOUSLY
IN EFFECT.

A LOW PRESSURE SYSTEM MOVING INTO THE PACIFIC NORTHWEST WILL
PRODUCE GUSTY SOUTHWEST WINDS ACROSS SOUTH CENTRAL NEVADA TODAY.
WIDESPREAD SOUTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO AROUND 40
MPH CAN BE EXPECTED IN THE WARNING AREA. THESE GUSTY WINDS WILL
COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE
THE POTENTIAL FOR DANGEROUS AND ERRATIC FIRE BEHAVIOR.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JGA
2 follow-up statements
000 
WWUS85 KVEF 192240
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
340 PM PDT SUN AUG 19 2007

NVZ460-462-200200-
/O.CON.KVEF.FW.W.0024.000000T0000Z-070820T0200Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
340 PM PDT SUN AUG 19 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR NEVADA 
ZONES 460 AND 462...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM PDT THIS EVENING
FOR NEVADA FIRE ZONES 460 AND 462 FOR LOW RELATIVE HUMIDITIES AND
STRONG GUSTY WINDS.

A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC NORTHWEST HAS
BROUGHT MUCH DRIER AIR TO SOUTH CENTRAL NEVADA TODAY AS WELL AS
GUSTY SOUTHWEST WINDS. WIND GUSTS TO BETWEEN 40 AND 50 MPH HAVE
BEEN COMMON IN THE WARNING AREA. AT THE SAME TIME MINIMUM RELATIVE
HUMIDITY VALUES HAVE LOWERED TO AROUND 7 PERCENT. ALTHOUGH ONLY
POOR TO FAIR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WIND
SPEEDS WILL BEGIN TO DECREASE THIS EVENING AND CONTINUE OVERNIGHT.
THUS THE RED FLAG WARNING REMAINS IN EFFECT UNTIL EARLY EVENING.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG
WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE
EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS85 KVEF 200214
RFWVEF

RED FLAG WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
714 PM PDT SUN AUG 19 2007

NVZ460-462-200315-
/O.EXP.KVEF.FW.W.0024.000000T0000Z-070820T0200Z/
ESMERALDA AND NYE COUNTY DESERTS/CNC DISPATCH-
NYE COUNTY DESERTS/LAS VEGAS DISPATCH-
714 PM PDT SUN AUG 19 2007

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

WIND GUSTS HAVE STARTED TO SUBSIDE BELOW 35 MPH ACROSS ESMERALDA
AND CENTRAL NYE COUNTY. FURTHER WEAKENING OF THE WINDS AND
RELATIVE HUMIDITIES WILL BEGIN TO RECOVERY DURING THE NEXT THREE
HOURS.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Aug 19, 3:35 AM PDT, 18 minutes earlier.

Area forecast discussion, Aug 19, 3:35 AM PDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
335 AM PDT SUN AUG 19 2007

.SYNOPSIS...A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC
NORTHWEST WILL PRODUCE GUSTY WINDS TODAY. SOUTHWEST FLOW WILL
PROVIDE A DRY WEATHER PATTERN FOR ALL OF THE REGION EXCEPT NORTHWEST
ARIZONA WHERE ADDITIONAL MONSOONAL MOISTURE WILL INCREASE TODAY AND
MONDAY. A DRY STABLE AIRMASS IS THEN FORECAST SPREAD ACROSS THE
ENTIRE AREA TUESDAY THROUGH MUCH OF THE WEEK WITH TEMPERATURES NEAR
NORMAL.
&&

.SHORT TERM...THE MAIN FORECAST PROBLEM TODAY WILL BE GUSTY
SOUTHWEST WINDS ACROSS WEST CENTRAL AND SOUTHWEST NEVADA ASSOCIATED
WITH A SHORTWAVE TROUGH MOVING TO THE PACIFIC NORTHWEST THIS MORNING
THEN LIFTING NORTHEAST ACROSS IDAHO AND MONTANA. SOUTHWEST WINDS
GUSTING 30 TO 40 MPH SHOULD BE FAIRLY WIDESPREAD ACROSS ESMERALDA
AND NYE COUNTIES...AND ALSO NORTHERN LINCOLN. THIS WILL MAINLY BE A
FIRE WEATHER PROBLEM AND WAS ALREADY ANTICIPATED IN THE INHERITED
FORECAST WITH A FIRE WEATHER WATCH WHICH HAS BEEN UPGRADED TO A RED
FLAG WARNING FOR CENTRAL/SOUTHERN NYE AND ESMERALDA COUNTIES. THE
NEXT ISSUE IS THE POSSIBILITY OF A GULF SURGE THIS AFTERNOON AND
TONIGHT EXTENDING INTO SOUTHERN MOHAVE COUNTY WHICH BOTH THE NAM AND
GFS HAVE INDICATED FOR THE PAST FEW RUNS. THE 09Z DEWPOINT AT YUMA
HAD JUMPED TO 73 DEGREES...UP 20 DEGREES F IN THE PAST 3 HOURS.
HOWEVER...THE YUMA RADAR VERTICAL WIND PROFILE INDICATED THIS WAS
QUITE SHALLOW WITH SOUTHERLY WINDS BELOW 2K FEET AND WEST TO
NORTHWEST WINDS OF 15-20 KNOTS ABOVE. THE 850-500 MB FLOW WILL BE
SOUTHWEST TO WEST THE NEXT 24-36 HOURS AND SHOULD KEEP ANY MOISTURE
SURGE CONFINED TO MOHAVE COUNTY AND THE 00Z/06Z GFS AND NAM DEPICT
THIS. WARMING ALOFT ASSOCIATED WITH THE MID LEVEL HIGH OVER SOUTHERN
ARIZONA SHOULD PROVIDE A FAIRLY GOOD CAP BUT ADDED A 20 PERCENT
CHANCE OF THUNDERSTORMS OVER MOHAVE COUNTY THIS AFTERNOON AND
MONDAY. THE 850-500 MB FLOW IS FORECAST TO TURN WEST-NORTHWEST
TUESDAY AS WHICH WILL BE PUSH MOISTURE BACK EAST AND SOUTH.

.LONG TERM...THE FIRST PART OF THE EXTENDED WILL FEATURE A BROAD
TROUGH OVER THE AREA. THIS WILL BRING DRY CONDITIONS AS MOISTURE
WILL BE SUPPRESSED FAR TO THE SOUTH. LATE FRIDAY AND INTO THE
WEEKEND THE TROUGHING MOVES EAST AND THE SUPPRESSED RIDGE BUILDS
BACK TO THE NORTH AND WEST. WHAT THIS WILL DO WITH HURRICANE DEANS
REMANENTS IS TO BE SEEN. DGEX/GFS TRACK IT THROUGH CENTRAL MEXICO
AND BRINGS WITH IT CONSIDERABLE MOISTURE AND DYNAMICS. FOR THE LAST
FEW DAYS THE MODELS POINT TOWARDS A POSSIBLE SURGE OF MOISTURE AS
DEANS REMAINS CROSS THE GULF OF CALIFORNIA AND SOME WAVES SPLIT OFF
AND MOVE NORTH WITH THE MOISTURE ON THE WEST SIDE OF THE SOUTHWEST
CONUS RIDGE. IF THIS PLAYS OUT THE BULK OF THE THUNDERSTORMS AND
RAIN FOR OUR CWA WILL OCCUR AFTER THIS FORECAST PERIOD...SUNDAY AND
MONDAY. FOR NOW HAVE KEPT IN THE INCREASED CLOUD COVER AND SOME
GHOST POPS FOR THE SOUTHEAST PART OF THE CWA ON SATURDAY AS
CONFIDENCE IS NOT THAT HIGH ON EVENTS THAT FAR OUT.   &&

.AVIATION...FOR MCCARRAN...HIGH CLOUDS...AT TIMES BROKEN IN
COVERAGE...WILL MOVE THROUGH THE AREA TODAY FROM THE SOUTHWEST.
SOUTHWEST WINDS WILL BE UNDER 10 KNOTS THIS MORNING AND INCREASING
TO 12 TO 16 KNOTS WITH GUSTS AROUND 25 KNOTS FROM 19Z TO 02Z BEFORE
COMING BACK DOWN TO 10 KNOTS OR LESS AROUND SUNSET.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...INCREASING CLOUDS...AT TIMES BROKEN IN COVERAGE...WILL
BE OVER SOUTHERN CALIFORNIA...SOUTHERN NEVADA...AND NORTHWEST
ARIZONA TODAY WITH BASES AROUND 100 TO 150 KFT. SMOKE LAYERS WILL
DRIFT OVER PARTS OF NORTHERN INYO...ESMERALDA...AND NYE COUNTIES
TODAY. SURFACE WINDS IN THESE SAME AREAS WILL PICK UP FROM THE
SOUTHWEST WITH AFTERNOON GUSTS IN THE 32 TO 38 KNOT RANGE.
&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM MOVING ACROSS THE PACIFIC
NORTHWEST WILL CREATE GUSTY SOUTHWEST WINDS ACROSS SOUTH CENTRAL
NEVADA TODAY. WIDESPREAD WINDS GUSTS OF 30 TO 40 MPH CAN BE EXPECTED
ALONG WITH DRY AIR WITH RELATIVE HUMIDITY VALUES LESS THAN 15
PERCENT ACROSS ESMERALDA AND NYE COUNTIES. THE FIRE WEATHER WATCH
PREVIOUSLY IN EFFECT FOR THESE AREAS WILL BE UPGRADED TO A RED FLAG
WARNING. ALTHOUGH GUSTY WINDS WILL ALSO IMPACT NORTHERN LINCOLN
COUNTY...MINIMUM RELATIVE HUMIDITY VALUES SHOULD GENERALLY REMAIN
ABOVE 15 PERCENT.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FROM 10 UNTIL 7 PM TODAY FOR FIRE ZONES
      460 AND 462.
.AZ...NONE.
.CA...NONE.
&&

ADAIR/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 18, 6:42 AM PDT, 21 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
642 AM PDT SAT AUG 18 2007

AZZ001>003-036-CAZ527-NVZ015-016-018-019-021-190400-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-LINCOLN COUNTY-NORTHEAST CLARK COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-
642 AM PDT SAT AUG 18 2007 /642 AM MST SAT AUG 18 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

ISOLATED THUNDERSTORMS ARE EXPECTED OVER NORTHWEST ARIZONA AND
LINCOLN COUNTY NEVADA TODAY. GUSTY WINDS...HAI...LOCALLY HEAVY
RAIN AND DANGEROUS LIGHTNING WILL BE POSSIBLE. DRY CONDITIONS ARE
EXPECTED SUNDAY THROUGH THURSDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL DISSIPATE BY SUNDAY AND DRY CONDITIONS WILL
CONTINUE THROUGH AT LEAST MUCH OF NEXT.

SS

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
PER STANDARD OPERATING PROCEDURE

CAZ519>526-NVZ014-017-020-022-190400-
EASTERN SIERRA SLOPES-OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
ESMERALDA AND CENTRAL NYE COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
642 AM PDT SAT AUG 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Red Flag Warnings in Nevada, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.